Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2000, 12:37 PM EDT for Clay County, Owsley County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 12:37 PM EDT (16:37 UTC)
- Expired
- Jun 15, 2000, 1:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Clay County, KY, Owsley County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
165 WUUS53 KJKL 151638 SVRJKL KYC051-189-151700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1237 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF MANCHESTER OWSLEY COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF BOONEVILLE * UNTIL 100 PM EDT * AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ALGER...OR ABOUT 11 MILES NORTH OF MANCHESTER...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES SOUTHEAST OF TURIN AT 1240 PM EDT OVER LUCKY FORK...2 MILES SOUTHEAST OF RICETOWN...3 MILES NORTHWEST OF MISTLETOE...6 MILES NORTHWEST OF WHOOPFLAREA AT 1245 PM EDT 5 MILES SOUTHEAST OF COWCREEK...8 MILES SOUTHEAST OF LEROSE AT 1250 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:25 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 15, 12:25 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1225 PM EDT THU JUN 15 2000 QUICK UPDATE WILL BE ISSUED INCREASING POPS IN WESTERN PART OF CWA TO ACCOUNT FOR NUMEROUS SHOWERS/THUNDERSTORMS THAT HAVE DEVELOPED THERE. .JKL...NONE. LCM
In the hours before
Special weather statement, Jun 15, 11:45 AM EDT, 52 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1145 AM EDT THU JUN 15 2000 ...STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON IN EASTERN KENTUCKY... A WIDE BAND OF THUNDERSTORMS THAT DEVELOPED LATE THIS MORNING... FROM NORTH CENTRAL THROUGH SOUTH CENTRAL KENTUCKY WILL SLOWLY MOVE THROUGH EASTERN KENTUCKY DURING THE AFTERNOON. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED...A FEW EVEN SEVERE WITH DAMAGING WIND GUSTS OR LARGE HAIL. THE STORMS DEVELOPED IN UNSTABLE AIR AHEAD OF A STATIONARY FRONT IN FAR WESTERN KENTUCKY. DAYTIME HEATING IS ESSENTIAL FOR THE STORMS TO MAINTAIN THEIR STRENGTH...SO THEY SHOULD WEAKEN BY LATE AFTERNOON. DUE TO THE LIMITED NUMBER OF SEVERE THUNDERSTORMS EXPECTED... SPOTTER ACTIVATION IS NOT LIKELY. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR UPDATED INFORMATION AND POSSIBLE WARNINGS. SCHAUB
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:13 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell | 32 min |
| Jun 15, 12:13 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 32 min |
| Jun 15, 12:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Wolfe | 49 min |
| Jun 15, 12:59 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Morgan | 46 min |
| Jun 15, 1:09 PM EDT | Severe Thunderstorm Warning | JKL | Perry | 51 min |
| Jun 15, 2:00 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 45 min |
| Jun 15, 6:51 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.